COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Back to Search Results |
| Model Number |
8888340629HP |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/05/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during use, the device had a crack at the end of the extension tube near to the blue connector.It was also stated that when the patient was rearranged, they saw a blood spot under the patient.When the patient was lifted, blood fountain came out of the crack.There was blood loss of approximately 150ml and no transfusion was done.Tego was not utilized, there was no luer adapter issue.The catheter was not repaired and was then replaced to resolve the issue.There was no reported patient injury.
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Additionally a photograph of the device was also received.A visual inspection of the returned photo noted: the image depicts the catheter in a bag.The red extension tube is bent to the right towards the blue luer adapter.There is blood in the red luer adapter extension tube, the clamp is locked.The sealing caps are attached to the threaded luer adapters.The cannula and hub are stained and show signs of use.The visual inspection of the returned product noted: the catheter showed signs of use, there was blood in the extension tube on the red luer adapter side.The catheter appeared intact with no visible abnormalities.Functional testing was performed which included submerging the catheter into a water bath.The end was clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present.Both extensions were tested with acceptable results.A review of the device history record could not be performed because the lot number was not provided.However, records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: g4, h3, h6 h3.Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: the catheter showed signs of use, there was blood in the extension tube on the red luer adapter side.The catheter appeared intact with no visible abnormalities.Functional testing was performed which included submerging the catheter into a water bath.The end was clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present.Both extensions were tested with acceptable results.A review of the device history record could not be performed because the lot number was not provided.However, records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.